U.S. doctors online nowAsk doctors free
Olympia, WA
A 18-year-old female asked:

I am on birth control and have been taking it correctly since december of 2019 with no breaks. i recently have been having cramps, and mild brown spotting for about 3 days now, and cramps for over a week. should i be concerned?

1 doctor answer1 doctor weighed in
Dr. John Berryman
Obstetrics and Gynecology 55 years experience
BCP ?'s: Current BCP's are very low dosage, and if not taken within the hour of the previous "active" pill, breakthrough bleeding can occur. Even taking the active pills "once per day" may produce cramping and "brown spotting" (bleeding). If this continues, stop the current pack, wait five days and start a new pack of pills, making sure to maintain punctual use (as described).

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 5, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.